Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Can long term use of ciprofloxacin causes stomach pain?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3551 Questions
can long term use of ciprofloxacin 500mg cause stomach pain
Posted Sun, 13 Oct 2013 in Medicines and Side Effects
Answered by Dr. Albana Sejdini 56 minutes later
Brief Answer:
Yes,ciprofloxacin causes stomach pain

Detailed Answer:

First, I want to know for how long have you been using ciprofloxacin?

Did you use it continuously or once in a while you start the treatment?

Next, ciprofloxacin is an antibiotic of the fluoroquinolone group used to treat various infections. Stomach pain is also related to its use, that's why some doctors prescribe stomach drugs when patients are using it.

I would recommend to stop using ciprofloxacin if you are currently using it and discuss with the doctor who prescribed such medicine to you over other alternatives as you are experiencing the pain.

Furthermore, you can start taking some drugs to ease your stomach problem, e.g.antacids.

Hope it replied to your inquiry!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor